View Full Version : thinning

05-30-2010, 02:22 PM

i am a 26 year old guy with i think is male balness, during the last year i have had a very stressfull life which triggered my thinning, ever since last year my hair keeps thinnning and falls out and on the top of my head you could see the scalp and litle bald patches, i went to see the doctor which she proscrribe me propecia, about a month ago iv been taking propecia as proscribe but iv shed so much hair in the first week and then on, my hair keeps thinning and the scalp is showing more over,

Can someone please advise me what is going on. is the propecia making my hair fall out and will there be regrowth, is the thinning due to stress, it been a year and i have had stress tablets to calm the stress and my stree levels are back to normal. should i stop propecia as my hair is thining all over, can someone please help me?

06-01-2010, 09:28 AM
Shedding is quite normal when you start a new treatment, such as Propecia. This is temporary and you are not losing the hairs for good (rather, they are dormant). Shedding typically lasts up to 3 months and, by 6 months, you should have regrown the lost hair and will hopefully see increased density. I would suggest that you continue taking Propecia for at least 6 months to a year to see if it provides any benefit to you.

As you were prescribed Propecia for MPB, it is likely that your doctor did not feel that your hair loss was stress-related. MPB is in your genetic programming and hair loss attributed to it would occur with or without stress. Rest assured that you are being proactive by taking Propecia and, what you are experiencing is very normal. At the same time, stress can wreak havoc on your mind and body so it's good that you are doing what you can to deal with it.